Alert archive / Maine / Wind Advisories in 2006

Wind Advisory 10, NWS Caribou, ME

April 19, 2006Washington County, Maine

NWS Caribou, ME issued this wind advisory at Apr 19, 2006, 8:37 PM EDT for Washington County, Maine. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2006, 8:37 PM EDT (00:37 UTC)
Expired
Apr 20, 2006, 3:31 AM EDT
In force
7 hr
Issued by
NWS Caribou, ME

County Washington County, ME

The radar

The Caribou radar (KCBW), 120 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 0.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2006-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2006-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3626 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 200037
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
837 PM EDT WED APR 19 2006

...STRONG NORTHEAST WINDS WILL CONTINUE OVERNIGHT ACROSS EASTERN MAINE...
.A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER QUEBEC AND
LOW PRESSURE SOUTH OF NOVA SCOTIA WILL LEAD TO STRONG NORTHEASTERLY
WINDS OVERNIGHT. WINDS WILL SUBSIDE BY DAYBREAK ACROSS EASTERN
MAINE AS THE PRESSURE GRADIENT WEAKENS.

MEZ017-030-200800-
/O.NEW.KCAR.WI.Y.0010.060420T0037Z-060420T0800Z/
CENTRAL WASHINGTON-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS...
CHERRYFIELD
837 PM EDT WED APR 19 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY. 

NORTHEAST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE
EXPECTED INTO THE OVERNIGHT HOURS ACROSS CENTRAL AND COASTAL
WASHINGTON COUNTY. WINDS WILL SUBSIDE BY DAYBREAK ON THURSDAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

$$

HEWITT
1 follow-up statement
000 
WWUS71 KCAR 200731
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
331 AM EDT THU APR 20 2006

MEZ017-030-200845-
/O.CAN.KCAR.WI.Y.0010.000000T0000Z-060420T0800Z/
CENTRAL WASHINGTON-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS...
CHERRYFIELD
331 AM EDT THU APR 20 2006

...WIND ADVISORY IS CANCELLED...

NORTH WINDS OF 15 TO 25 MPH ARE EXPECTED TODAY...WHICH IS BELOW
ADVISORY LEVELS. THUS...THE NATIONAL WEATHER SERVICE IN CARIBOU HAS
CANCELLED THE WIND ADVISORY.

$$

NORCROSS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Apr 19, 3:12 PM EDT, 5 hours 25 minutes earlier.

Area forecast discussion, Apr 19, 3:12 PM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
312 PM EDT WED APR 19 2006

.SYNOPSIS...THE PERSISTENT AREA OF LOW PRESSURE SOUTHEAST OF THE REGION
WILL FINALLY BEGIN TO MOVE AWAY FROM THE AREA AS STRONG HIGH
PRESSURE BUILDS IN FROM THE NORTH. THIS HIGH WILL BRING DRIER AIR
TO THE REGION LATER TONIGHT AND THURSDAY WHICH SHOULD REMAIN IN
PLACE THROUGH SATURDAY.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
SFC LOW PRES JUST S OF NOVA SCOTIA ATTM AND THIS SYSTEM CONTINUES
TO SPIN CLDS INTO THE ERN HALF OF THE FA W/ SOME SHOWERS MAINLY
ACROSS SERN AREAS... THIS SYSTEM WILL CONT TO KEEP CLDS ACROSS THE
CURRENT AREAS TNGT W/ GENERALLY CLR SKIES ACROSS WRN AND NWRN
AREAS... SHOWERS WILL REMAIN A THREAT ACROSS FAR SERN AREAS TNGT
BUT CHCS SHOULD DECREASE W/ TIME AS SFC LOW DRIFTS OFF TO THE S
OVERNIGHT TNGT THEN DISSIPATE BY AM AS THIS LOW CONTS TO PULL AWAY
AND STRONG HGH PRES BEGINS TO BUILD INTO THE FA FROM THE N.
GRADIENT WILL DECREASE SLOWLY SUGGESTING THAT WINDS SHOULD BACK
OFF SOME TNGT AND TOMORROW BUT REMAIN BRISK...THO DEFINITELY DOWN
A NOTCH OR TWO OVER TODAY. THIS HGH THEN XPCTD TO DOMINATE THE WX
PTRN THRU SAT W/ MINIMAL CLDS...DRY CONDS AND PLEASANT TEMPS

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE IS EXPECTED TO DRIFT TO THE EAST OF NEW ENGLAND
DURING THE DAY SUNDAY. LOW PRESSURE WILL APPROACH THE FORECAST
AREA FROM THE GREAT LAKES MONDAY THEN MOVE TO THE EAST BY EARLY
TUESDAY. ANOTHER LOW WILL APPROACH FROM THE WEST WEDNESDAY. HAVE
INITIALIZED ALL GRIDS WITH HPC DATA. HAVE MADE MANUAL ADJUSTMENTS
TO POP AND SKY GRIDS. ALL OTHER GRIDS SEEM REASONABLE AND MATCH
WITH NEIGHBORING OFFICE...SO HAVE NOT MADE ANY OTHER CHANGES TO HPC
DATA.

&&

.AVIATION...
VFR CONDS XPCTD NXT 24 HRS...

&&

.MARINE...
WNDS/SEAS STILL ABOVE SCA AND XPCT THIS TO CONT THRU TNGT...
WNDS/SEAS XPCTD TO DROP BLO SCA BY ERLY AM AS SFC LOW PULLS SLOWLY
S AND THEN SE AWAY FROM THE AREA.
EXTENDED MARINE: HAVE POPULATED WIND GRIDS WITH HPC WIND FIELD.
HAVE LOWERED SPEEDS MANUALLY SUNDAY THRU MONDAY DUE TO EXPECTED
STABILITY IN LOWER LEVELS IN SOUTHEAST FLOW. HAVE MADE ADJUSTMENTS TO
EXISTING WAVE GRIDS TO BETTER MATCH THE HPC WIND FIELD.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ050 UNTIL 7 AM THURSDAY.
&&

SHORT TERM/MARINE...KHW
LONG TERM/MARINE...MIGNONE
AVIATION...WEITLICH
Hazardous weather outlook, Apr 19, 4:54 AM EDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
454 AM EDT WED APR 19 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-201100-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
454 AM EDT WED APR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

SUSTAINED WINDS OF 15 TO 25 MPH...WITH GUSTS OF 30 TO 35 MPH...ARE
EXPECTED ACROSS THE REGION TODAY. THESE WINDS WILL HELP DRY
VEGETATION AND INCREASE THE FIRE THREAT...PARTICULARLY ACROSS
NORTHERN AND WESTERN PORTIONS OF THE REGION. CONDITIONS ACROSS
NORTHERN AND WESTERN AREAS COULD REACH RED FLAG WARNING LEVELS
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SUSTAINED WINDS OF 15 TO 25 MPH ARE EXPECTED AGAIN THURSDAY...WHICH
WILL FURTHER DRY VEGETATION AND MAINTAIN THE FIRE THREAT ACROSS THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NORCROSS

In the hours before

Special weather statement, Apr 19, 4:52 PM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
452 PM EDT WED APR 19 2006

MEZ001>006-200300-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
452 PM EDT WED APR 19 2006

...STRONG WIND GUSTS WILL CONTINUE INTO THE EVENING HOURS...
NORTH WINDS AVERAGING 25 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL
CONTINUE INTO THE EVENING. THESE WINDS COULD SNAP TREE LIMBS.
LOOSE OBJECTS WILL BE BLOWN AROUND. MOTORISTS WITH HIGH PROFILE
VEHICLES NEED TO USE CAUTION WHEN TRAVELING.

MEZ010-011-015>017-031-032-200300-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
452 PM EDT WED APR 19 2006

...STRONG WINDS WILL CONTINUE INTO THE EVENING...
LOOK FOR NORTH WINDS OF 25 TO 30 MPH TO CONTINUE INTO THE EVENING.
WIND GUSTS WILL APPROACH 45 MPH IN MANY LOCATIONS. THESE WINDS
COULD SNAP SMALL TREE LIMBS AND BLOW AROUND ANY LOOSE OBJECTS. MOTORISTS
WITH HIGH PROFILE VEHICLES NEED TO USE CAUTION WHEN TRAVELING.

MEZ029-030-200300-
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
452 PM EDT WED APR 19 2006

...STRONG WIND GUSTS WILL CONTINUE INTO THE EVENING...
NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE
INTO THE EVENING HOURS. THESE GUSTY NORTH WINDS WILL BLOW ANY
LOOSE OBJECTS AROUND.

HEWITT

Nearby

Wind Advisories in Maine, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.